Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Ulcerative colitis, cervical spondylitis. Is eye itching and pimples related to colitis?

HI, I am a 30 year old female. I was diagnosed with Ulcerative Colitis 6 years ago. It was confirmed 3 times later with Colonoscopy . Initially i was treated with Mesacol and steroids(can t remember which one) and it quickly came under control. I also happened to have an unplanned pregnancy, but thankfully i was under remission throughout. I delivered in July 2009. However, 2 months after that i had a bad flare up and it did not come under control with Mesacol, Steroids, Enema etc inspite of consistently increasing doses for ~1.5 months. I then turned to Ayurveda and have been under remission with the occasional mucus+blood once in a while. I have noticed that each Summer my colitis gets worse...also i have pimples and eye itching every summer...not sure if they are linked to my Colitis. Anyway, till July 2012 i was more of less in remission. However, from then on i have been having flare-ups frequently. Unfortunately, Ayurveda is also not working now. Also, i was recently diagnosed with Cervical Spondylitis . Now, my questions are: 1) Is Eye itching and pimples related to Colitis? 2) Does Tomato soup trigger a flare-up? As i recently drank it and seems to have flared up my condition badly. 3) I am now passing mucus+blood about 3-4 times everyday. How can i stop the bleeding asap? 4) Do antibiotics trigger a flare-up? 5) Is there any new research that i am unaware of to keep my colitis under remission? Any help is greatly appreciated!! Thanks.
Asked On : Thu, 8 Nov 2012
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
You are suffering from Ulerative colitis for last 6 years,as you rightly pointed out it has remission and sometimes flares have taken right medical treatment but do not give up keep taking treatment regularly with follow up with Gastroenterologist/Physician.
Eye itching and pimples may be due to some allergy or hormone changes for which consult dematologist.
Tomato use may cause flare up of condition as food allergy so if it is there avoid taking tomato.
Suitable antibiotics are used if used in excess without advise of doctor can lead to pseudomembranous colitis must be differentiated. Pseudomenbranous colitis is caused by Clostridium it is the judicious use of antibiotic when required is of utmost importance.
Treatment is by 5ASA (Mesalamine)and steroids,usually control symptoms and flare ups.
Oral steroid therapy and other immunosuppressive therapy are used in refractarary patients for which you should see your treating Gastroenterologist.
In case of complications and Failure of medical therapy, including frank failure, incomplete response leading to limitation of life-style, satisfactory response but corticosteroid dosage is prohibitive, complications of corticosteroid therapy.
On Ayurvedic treatment I can not comment ,that is your choice.
Hope this information helps.
Take care
Good Luck to you.

Answered: Thu, 8 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor